MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE FEMORAL COMPONENT L - SIZE4

MEDACTA INTERNATIONAL SA GMK HINGE TOTAL KNEE SYSTEM; GMK-HINGE FEMORAL COMPONENT L - SIZE4
Model Number 02.09.2604R
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 11/14/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 18-11-2025.Gmk-hinge 02.09.2604r gmk-hinge femoral component l - size4 (k130299) lot.2418914: (b)(4) items manufactured and released on 11-03-2025 expiration date: 2030-02-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-hinge 02.09.0310h gmk-hinge tibial insert - size3 - 10 mm (not registered in us) lot.2504321: (b)(4) items manufactured and released on 14-04-2025 expiration date: 2030-03-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-hinge 02.09.4003r gmk-hinge tibial tray - 3r (k130299) lot.2416007: (b)(4) items manufactured and released on 18-11-2024 expiration date: 2029-10-30.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Clinical evalutation performed by clinical affairs department: few weeks after revision tka with a constrained device, dislocation occurs.The tibial post jumped out of the insert, and the dislocated post, most probably, pushed the tibial inseert out of its housing on the tibial tray, tearing the screw seating - the safety screw remained in the tibial tray and the insert was dislodged.The only explanation is that the joint was severly unstable in vertical direction: this suspect is reinforced by the fact that in the next surgery the surgeon used a 20mm thick insert instead of the original 10mm.It is also possible that the patient fell, even though he does not recollect the event (but does not exclude it either) and this may have caused an abnormal pull on the tibia that resulted in the extraction of the tibial post from the insert.This event is extremely rare, because it requires a major degree of instability and/or the combination with a traumatic event.The implants do not seem defective.
 
Event or Problem Description
Revision surgery at 2 months from primary surgery due to dislocation of the post extension and the inlay from the tibial tray.The screw securing the inlay to the tibia was reported to be still fixed to the tibial tray.No issue with the other implants was reported.Torque limiter was used to fix the screw during primary surgery.The joint was very unstable and the surgeon implanted a 20mm insert.Surgery was completed successfully.It was also reported that a traumatic event may have occurred but it was not confirmed.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d department: a few weeks after revision total knee arthroplasty (tka) with a hinge device, the tibial insert became decoupled from the tibial tray together with hinge post extension.Despite this decoupling, the fixation screw of the insert was reported to remain in place and properly secured to the tibial tray.Inspection of the tibial tray revealed that the hole accommodating the insert screw was damaged and deformed.The pattern of damage is consistent with the screw being forced through the hole as a result of the forces that pushed the liner out of its seating.Visual inspection of the returned components confirmed scratches and deformation indicative of this mechanism.The root cause of the event is considered to be the overall laxity of the joint system, potentially combined with a traumatic event such as a fall.The presence of significant joint laxity is supported by the surgical decision during the revision procedure to implant a thicker liner (20 mm instead of the original 10 mm).Based on the available information, including component inspection and clinical context, there is no evidence to suggest that this event was caused by a defective device.Conclusion: the event may be related to excessive and unexpected loads acting on the system, likely caused by laxity and/or a traumatic event, but this cannot be confirmed with the information available.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.

Brand Name
GMK HINGE TOTAL KNEE SYSTEM
Common Device Name
GMK-HINGE FEMORAL COMPONENT L - SIZE4
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro 6874
SZ  6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro 6874
SZ   6874
MDR Report Key23669514
Report Number3005180920-2025-01195
Device Sequence Number9881939
Product Code KRO
UDI-Device Identifier07630030825460
UDI-Public07630030825460
Combination Product (Y/N)N
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.09.2604R
Device Lot Number2418914
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/28/2025
Supplement Report FDA Received Date12/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale